A pacemaker is an electrical device that is placed under the skin in the chest, which helps in controlling the heartbeat. Conditions that can affect the heart rate are arrhythmias, normal aging of the heart, some medicines, and congenital abnormalities of the heart.
All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, I am 29 years old male. My height is 5”11, and my weight is 246 lbs. I am a smoker. I am not an atheletic. I got a watch to record my sleep. It showed last night my heart rate while sleeping was around 48 BPM to 55 BPM, and it went low to 44 BPM at one point. I am very scared. I... Read Full »
Answer: Hi, Welcome to icliniq.com. Heart rate to go this down during sleep is very normal. Regarding skipped beats, if these occur daily, then have ECG (echocardiography) done when you feel such skipped beats or have Holter monitoring done. Regarding risk factors for cardiac disease, one is positive, and... Read Full »
Query: Hi doctor, My mother is 64 years old. She has diabetes and hypertension. She suddenly fainted after taking BP medicine. Her pulse rate went down to 30. She is admitted to the hospital with a low pulse rate of 50 to 55. The angiography is showing two blockages. One is 70%, and the other is 90%. The ... Read Full »
Answer: Hello, Welcome to icliniq.com. According to your query, two vessels are diseased. Her heart rate went to 30, and she fainted after taking BP (blood pressure) medicines. 1) Why angiography was done? 2) Did she have heart attack or just uncontrolled angina? 3) What medicines is she taking for BP ... Read Full »
Query: Hi doctor,I am a 21-year-old male and take no medications. Four years ago, I started having vasovagal syncope episodes that have increased in frequency over the years, and I have now passed out from it around ten times. My triggers for it are blood, needles, and damage to the wrists. My clinic recom... Read Full »
Answer: Hi, Welcome to icliniq.com. Thanks for the query. 1. First thing you should know is that vasovagal syncope is not dangerous. Try to avoid circumstances that lead to syncope. 2. When you feel that you are having syncope (prodrome), escape from that area or scene. Sit down on the floor in a squatt... Read Full »
Query: Hello doctor,I have implanted a VDD pacemaker due to Brady-tachy syndrome ten years. My condition is improved, and medication was stopped (Amiadorone and Metoprolol). I pace less than 3% when interrogated. Now the battery is depleting, and my doctor said I need replacement even though it is not used... Read Full »
Query: Hi doctor, I have done ECG strip analysis. I have symptoms of breathlessness on climbing stairs. I am having a DDDR-CLS rate-responsive dual-chamber pacemaker. I have type diabetes, hypertension, hypothyroidism, and Parkinson's syndrome. Read Full »
Answer: Hi, Welcome to icliniq.com. Your ECG (electrocardiogram) seems to be normal (attachment removed to protect patient identity). Your rate, rhythm, axis, and everything are within the range. Please mention the reason for having DDDR (dual chamber rate-adaptive pacemaker) implantation and when you did... Read Full »
Query: Hello doctor, I am 63 years old male. I am a known case of atrial fibrillation 20 years. I had a brain hemorrhage 23 years back. I have a paroxysmal type of afib. Recently its frequency has markedly increased. I am taking Sotalol 80 mg and 80 mg. But now Sotalol increase is required which causes br... Read Full »
Answer: Hi, Welcome to icliniq.com. The rate in AF is controlled with beta blockers, calcium channel blocker or Digoxin. You are taking Sotalol which is a beta blocker as well as the anti-arrhythmic drug. The permanent pacemaker is implanted when there is tachy-brady syndrome. It means sometimes there is ... Read Full »